Announcement

Collapse
No announcement yet.

Systemic absorption of Dexamethasone eye drops?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Systemic absorption of Dexamethasone eye drops?

    Hello
    I have diagnosed with Episcleritis for about the 5th time now, and the doctor prescribed me with Dexamethasone eye drops for 4 weeks, with quite a high dosage related to last time I had it (this time it's 6 drops/day for 2 days, 4 drops/day for 5 days, 2 drops/day for a week, 1 drop/day for 2 weeks).

    After the first day of taking the drops, my lower back started hurting irrelated to training, which is very strange for me. It wasn't so painful squatting with it, which is also strange for me. May not be related of course.
    I wonder, is it like taking Prednisone in terms of the anti-anabolic steroid effects?
    Does it have a systemic effect, or only local effect?
    Anything related to training I should know of by your opinion?



    Thank you very much in advance :-)

  • #2
    No, this would not explain your symptoms.
    IG / YT

    Comment


    • #3
      Thanks for the reply,

      In general, irrelated to the back pain - does the eye drops have the systemic effect of catabolic steroids, such as, for example, Prednisone?

      Comment


      • #4
        No, not to any significant degree.

        Is there any idea as to why you're experiencing recurrent episcleritis, like an autoimmune condition?
        IG / YT

        Comment


        • #5
          I don't know of a reason, doctors say it can happen without any known reason. I have done some lab tests after the first time it happend (July 2018) and these are the results:
          ENA PROFILE - Negative
          ANA PATTERN - Negative
          ANA TITER - Negative 1:160
          C-REACTIVE PROTEIN - 0.13mg/dL (range is 0-0.50)
          COMPLEMENT C3 - 130.2 mg/dL (range is 90.0-180.0)
          COMPLEMENT C4 - 37.1 mg/dL (range is 10.0 - 40.0)
          RHEUMATOID FACTOR - <10

          I am 28 years old.

          And apparently it's not the first thing happend to me without any clear reason, when I was 19 years old I had Bell's Palsy. They gave me Prednisone for 10 days, 5 days 60mg, than 50mg, 40mg, 30mg, 20mg, 10mg. Lots of my joints were in pain, the a degree which I could barely walk with one of the legs because the knee was hurting really bad. Pissed in a bottle at bed for about 48 hours. I remember that I really forced myself taking it after 5 days, when the dosage got lower, because I was really painful and afraid of it. I managed to force myself taking it until the last 10mg at day 10, where I gave up due to pain and fear.
          This is why I asked about the eye drops in terms of the systemic effects...

          Do you think that now, 20 months after the lab tests above, I shall do these lab tests again? I can ask them from my doctor, and she's very likely going to let me have them.



          Thanks again :-)

          Comment


          • #6
            Those labs are reassuring. Unless you've developed new/different symptoms from that initial evaluation, repeating those labs is unlikely to be helpful at this point. There are a few other potential causes, however. For example, Bell's palsy is often thought to be due to a viral cause (typically herpes viruses), and herpes virus infections can also be associated with episcleritis. But this may not be the case either, as these conditions can sometimes be "idiopathic" (i.e., no clear cause).
            IG / YT

            Comment


            • #7
              I didn't know the relationship with herpes. I have actually done a herpes lab test (HERPES HSV2 IgG) at October 2019, which is 8 years after the Bell's Palsy and 15 months after the first Episcleritis event, and the lab result came negative. I also have never had herpes symptoms anywhere on my body. So I guess it's unlikely to be the case?

              I indeed didn't develop any new symptoms since the lab tests, and I glad to know that it is reassuring.

              I keep taking the eye drops as the doctor said, and as usual, pain gone after about 12-24 hours, and the red color keep going down, about 2-3 days on the eye drops it's already 90% gone.


              Thank you very much :-)

              Comment

              Working...
              X